MAUDE Adverse Event Report: ETHICON INC. DERMABOND MINI HV 0.36ML VIAL - 12EA; ADHESIVE, TOPICAL SKIN

ETHICON INC. DERMABOND MINI HV 0.36ML VIAL - 12EA; ADHESIVE, TOPICAL SKIN
Catalog Number DHVM12
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information: d4 lot: the actual device batch number associated with this event is not known.The customer reports the following possible batch numbers: lot: tbbctt: mfg date: 2/11/2023, exp date: 1/31/2025.Lot: tcbald mfg date: unk, exp date: unk.In addition, a review of the batch manufacturing records for the possible batch numbers are pending.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date and topical skin adhesive was used.The resident physician experienced a small glass shard when cracking a ampoule, resulted in exposure to a patient¿s blood.The glass shard sticking outside the vial.' blood testing performed and pressure was held to finger to stop bleeding.Current condition of surgeon is healed.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4, d9, h4: the actual device batch number associated with this event is not known.The customer reports the following possible batch numbers: lot: tbbctt: mfg date: (b)(6) 2023, exp date: (b)(6) 2025 lot: tcbald mfg date: (b)(6) 2023, exp date: (b)(6) 2025 a review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 evaluation: the products were returned for evaluation.Sample a /lot: tcbald visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that two , lot tcbald devices were returned.One device was noted with the crushed ampoule and dried formulation inside the bulb.The filter is purple in color due to contact with the formulation.The sample reveals a piercing through which a glass shard protruded in the applicator bulb.Also, a piercing in the butyrate tube is observed.Visual inspection shows that all the components of the applicator are present and appropriately assembled.Sample b / lot: unk in the other device, no crushed or piercing through was noted.The manufacturing records could not be reviewed as the batch/lot number is unknown.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Sample c / lot: tbbctt visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that one, lot tbbctt, device was returned inside their package unopened.Upon visual inspection, no crushed or piercing through was noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without any visual or cosmetic defect.Although no packaging defect was identified, there may have been other circumstances or issues that occurred that could not be replicated during the laboratory analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND MINI HV 0.36ML VIAL - 12EA
Common Device Name
ADHESIVE, TOPICAL SKIN
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17391000
Report Number2210968-2023-05379
Device Sequence Number18378277
Product Code MPN
UDI-Device Identifier10705031203525
UDI-Public10705031203525
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberDHVM12
Device Lot NumberTBBCTT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown